Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 18, 2011, 12:43 PM CDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2011, 12:43 PM CDT (17:43 UTC)
- Expired
- Sep 18, 2011, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 107 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
471 WUCA52 TJSJ 181743 SVRSJU PRC011-083-097-099-131-181815- /O.NEW.TJSJ.SV.W.0016.110918T1743Z-110918T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 143 PM AST SUN SEP 18 2011 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANASCO MUNICIPALITY IN PUERTO RICO... LAS MARIAS MUNICIPALITY IN PUERTO RICO... MAYAGUEZ MUNICIPALITY IN PUERTO RICO... MOCA MUNICIPALITY IN PUERTO RICO... SAN SEBASTIAN MUNICIPALITY IN PUERTO RICO... * UNTIL 215 PM AST * AT 134 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER LAS MARIAS MUNICIPALITY...OR 6 MILES SOUTHEAST OF ANASCO...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL ANASCO MUNICIPALITY AT 200 PM AST RURAL MAYAGUEZ MUNICIPALITY AT 200 PM AST LAT...LON 1825 6714 1833 6709 1830 6700 1821 6704 TIME...MOT...LOC 1742Z 124DEG 5KT 1826 6706 $$ ROSA
1 follow-up statement
795 WWCA52 TJSJ 181806 SVSSJU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 206 PM AST SUN SEP 18 2011 PRC011-083-097-099-131-181816- /O.EXP.TJSJ.SV.W.0016.000000T0000Z-110918T1815Z/ ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-MAYAGUEZ PR- 206 PM AST SUN SEP 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MAYAGUEZ...LAS MARIAS...SAN SEBASTIAN...MOCA AND ANASCO MUNICIPALITIES WILL EXPIRE AT 215 PM AST... LAT...LON 1825 6714 1833 6709 1830 6700 1821 6704 TIME...MOT...LOC 1806Z 124DEG 5KT 1828 6709 $$ ROSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:19 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 18, 9:19 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1019 AM AST SUN SEP 18 2011 .UPDATE...THINGS PRETTY MOIST AND UNSTABLE THIS MORNING AS SEEN ON 12Z RAOB AND RECENT RADAR ANIMATION WITH TSTMS ALREADY OVR NORTHEASTERN PR AND THE ADJACENT ATLC AND CARIB WATERS. POTENTIAL FOR BOTH FLASH FLOODING AND SEVERE WEATHER IS HIGH TODAY DUE TO HIGH MOISTURE CONTENT AND COOL MID LEVEL TEMPS/LOW WBZ HEIGHTS. ACTIVITY SHOULD PROPAGATE TOWARD THE WEST NORTHWEST AROUND 12 KNOTS WITH THE ENTIRE NCOAST AND ST.THOMAS/ST. JOHN THE MOST FAVORED AREAS FOR SEEING CONVECTION. && .AVIATION...TSRA LIKELY AT NORTH COAST PR...NRN USVI AND LEEWARD ISLANDS TERMINALS THIS AFTERNOON. UNSETTLED WX CONDITIONS WILL PERSIST OVR THE NEXT FIVE DAYS WITH RISK OF DAILY CONVECTION WITH WRN AND NW PR THE MOST FAVORED AREAS. && .PREV DISCUSSION... /ISSUED 435 AM AST SUN SEP 18 2011/ .SYNOPSIS...UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO PREVAIL AS A TUTT LOW DOMINATES THE LOCAL WEATHER REGIME. THIS FEATURE IS EXPECTED TO SLOWLY LIFT NORTH WHILE GRADUALLY WEAKENING TODAY THROUGH MONDAY. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS A TUTT LOW SPINNING OVER THE FORECAST AREA. THIS FEATURE IS EXPECTED TO SLOWLY LIFT NORTH WHILE GRADUALLY WEAKENING TODAY THROUGH MONDAY. AS A RESULT...UNSETTLED WEATHER CONDITIONS WILL PREVAIL ACROSS THE LOCAL ISLANDS TODAY AND MONDAY. FOR TODAY...EXPECT FAST MOVING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHEASTERN QUADRANT OF PUERTO RICO AS WELL AS THE U.S. VIRGIN ISLANDS FROM TIME TO TIME THROUGH THE EARLY MORNING HOURS. THEN...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD ACROSS MUCH OF PUERTO RICO DUE TO AVAILABLE MOISTURE COMBINED WITH LOCAL EFFECTS...DIURNAL HEATING AND THE AFOREMENTIONED TUTT LOW. MODEL GUIDANCE SUGGESTS A SURGE OF MOISTURE REACHING THE LOCAL ISLANDS LATE TONIGHT...WITH PWAT FORECAST TO PEAK AROUND 2.0 INCHES BY MID WEEK. THIS MOISTURE WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL DYNAMICS PROVIDED BY THE REMNANTS OF THE TUTT LOW...TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS MONDAY THROUGH AT LEAST THURSDAY. && .MARINE...TRANQUIL MARINE CONDITIONS EXPECTED TO PREVAIL FOR THE NEXT FEW DAYS WITH SEAS UP TO 5 FEET AND WINDS UP TO 18 KNOTS. HOWEVER...AN UPPER LEVEL LOW AND ASSOCIATED INDUCED LOW LEVEL TROUGH WILL LINGER ACROSS THE LOCAL AREA THROUGH AT LEAST MONDAY... INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGIONAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 76 87 76 / 70 40 50 40 STT 87 77 87 78 / 70 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/23
Hazardous weather outlook, Sep 18, 5:16 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 616 AM AST SUN SEP 18 2011 AMZ710>745-PRZ001>013-191030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 616 AM AST SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL REMAIN LOCATED OVER THE LOCAL AREA THROUGH TONIGHT. THIS FEATURE WILL COMBINE WITH AN INCREASINGLY MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF STRONG AND GUSTY WINDS AND AT LEAST SOME MINOR LOW LYING FLOODING ARE EXPECTED IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LEVEL LOW WILL LIFT SLOWLY NORTH AND GRADUALLY WEAKEN MONDAY AND TUESDAY...BUT ITS PROXIMITY TO THE LOCAL AREA IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...WILL CONTINUE TO RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ADDITIONAL PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF GUSTY WINDS AND AT LEAST SOME MINOR LOW LYING FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF HEAVY RAINFALL...FLOODING OR OTHER HAZARDOUS WEATHER WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-191030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 616 AM AST SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL REMAIN LOCATED OVER THE LOCAL AREA THROUGH TONIGHT. THIS FEATURE WILL COMBINE WITH AN INCREASINGLY MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF STRONG AND GUSTY WINDS AND AT LEAST SOME MINOR LOW LYING FLOODING ARE EXPECTED IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LEVEL LOW WILL LIFT SLOWLY NORTH AND GRADUALLY WEAKEN MONDAY AND TUESDAY...BUT ITS PROXIMITY TO THE LOCAL AREA IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...WILL CONTINUE TO RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ADDITIONAL PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF GUSTY WINDS AND AT LEAST SOME MINOR LOW LYING FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS OF HEAVY RAINFALL...FLOODING OR OTHER HAZARDOUS WEATHER WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:43 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 18, 12:29 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Sep 18, 1:04 PM CDT | Special Marine Warning | JSJ | 53 min | |
| Sep 18, 5:38 PM CDT | Special Marine Warning | JSJ | 52 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.